Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 118, NWS Norman, OK

September 24, 2016Archer County, Clay County, Wichita County, Texas; Cotton County, Oklahoma

NWS Norman, OK issued this flash flood warning at Sep 24, 2016, 9:05 PM CDT for Archer County, Clay County, Wichita County, Texas; Cotton County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2016, 9:05 PM CDT (02:05 UTC)
Expired
Sep 25, 2016, 12:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cotton County, OK, Archer County, TX, Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 9:20 PM CDTFLASH FLOOD5 S Wichita Falls, TXWATER FLOWING ACROSS STATE HWY 79.
Sep 24, 10:18 PM CDTFLASH FLOOD3 Ssw Wichita Falls, TXESTIMATED 1 FOOT FLOOD WATERS NEAR MIDWESTERN STATE UNIVERSITY. RELAYED BY KAUZ-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1284 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

796 
WGUS54 KOUN 250205
FFWOUN
OKC033-TXC009-077-485-250400-
/O.NEW.KOUN.FF.W.0118.160925T0205Z-160925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
  NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
  NORTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...

* UNTIL 1100 PM CDT
  
* AT 904 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS OCCURRING OR IS IMMINENT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
  SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
  LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
  CASHION AND TAYLOR.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
      3442 9821 3366 9844 3361 9881

$$

KURTZ
2 follow-up statements
777 
WGUS74 KOUN 250312
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SAT SEP 24 2016

OKC033-TXC009-077-485-250400-
/O.CON.KOUN.FF.W.0118.000000T0000Z-160925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COTTON OK-WICHITA TX-CLAY TX-ARCHER TX-
1012 PM CDT SAT SEP 24 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
COTTON...EASTERN WICHITA...NORTHWESTERN CLAY AND NORTHEASTERN ARCHER
COUNTIES...

AT 1011 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
SOUTHOF WICHITA FALLS ON HIGHWAY 79. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
CASHION AND TAYLOR.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
      3442 9821 3366 9844 3361 9881

$$

KURTZ
216 
WGUS54 KOUN 250328
FFWOUN
OKC033-TXC009-077-485-250500-
/O.EXT.KOUN.FF.W.0118.000000T0000Z-160925T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
  NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
  NORTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...

* UNTIL MIDNIGHT CDT
  
* AT 1026 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
  HEAVY RAIN FALLING ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF
  RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY OCCURRING. THE WARNING
  WAS EXTENDED TO MIDNIGHT FOR CONTINUED FLOODING ACROSS THE
  AREA...AND NOT THE EFFECTS OF ADDITIONAL RAINFALL. THE HEAVIEST
  RAINFALL HAS MOVED EAST OF WICHITA FALLS AND MOST AREAS WITHIN THE
  WARNING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
  SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
  LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
  CASHION AND TAYLOR.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN
PORTIONS OF THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
      3442 9821 3366 9844 3361 9881

$$

KURTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 7:03 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 24, 7:03 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
703 PM CDT SAT SEP 24 2016

.DISCUSSION...

&&

.AVIATION...
A broad line of thunderstorms will move across western and central
Oklahoma through the night tonight. New thunderstorms are expected
to form along a front in northwest Oklahoma before sunrise and
move south through the central Oklahoma during the morning and
into southern Oklahoma through the day Sunday. Gusty north winds
will follow the front. MVFR ceilings are expected in northern and
western Oklahoma behind the front.

&&

.PREV DISCUSSION... /issued 226 PM CDT SAT SEP 24 2016/

DISCUSSION...
Heavy rainfall will be main concern next 36hrs.

Large upper low over Wyoming/Colorado will continue to move
slowly east this afternoon into this evening before lifting
northeast into the Northern Plains tonight into Sunday. Models
still depicting a large piece of this low remaining behind,
retrograding and closing off somewhere near the baja tomorrow.

As this occurs, widespread showers and thunderstorms are expected
to develop across Oklahoma and western north Texas. Although
overall wind fields will be rather weak, sufficient instability
will be present late today into this evening for a few strong to
perhaps severe storms across approximately the western half of
the CWA.

As the northern part of the upper low moves through the
Northern Plains, a cold front will push south through Oklahoma
into Texas during the day on Sunday. This will bring cooler and
drier air into the area, which will limit the rain/thunder to Red
River valley by Sunday night.

Drier and cooler air will then overspread the area, resulting in
a couple of pleasant and more fall-like days early in the week.
High temperatures Monday/Tuesday will only climb into the 70s
with nighttime temperatures dropping into the upper 40s and lower
50s byTuesday morning.

The upper low over the baja is expected to lift northeast
through southern and central Rockies into the plains by late in
the week. This may result in a few showers across northwest
Oklahoma by late Thursday into Friday. Otherwise, temperatures
will warm back to into the low/mid 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  69  75  57 /  60  90  80  30
Hobart OK         84  68  74  57 /  70  80  80  30
Wichita Falls TX  87  70  78  59 /  60  80  90  50
Gage OK           83  61  71  50 /  60  60  30   0
Ponca City OK     85  67  73  53 /  60  90  70  10
Durant OK         90  72  84  63 /  30  40  70  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

10/09/09
Hazardous weather outlook, Sep 24, 12:58 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1258 PM CDT SAT SEP 24 2016

OKZ004>048-050>052-TXZ083>090-251200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1258 PM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND AFFECT PARTS OF THE AREA THROUGH SUNDAY MORNING DUE TO
A SLOW MOVING STORM SYSTEM. A FEW OF THE STORMS MAY BECOME STRONG
TO SEVERE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 10
PM. A MARGINAL RISK COVERS AN AREA NORTHWEST OF A LINE FROM
STILLWATER AND MOORE... TO DUNCAN OKLAHOMA... TO WICHITA FALLS AND
ARCHER CITY TEXAS. DAMAGING WINDS UP TO 65 MPH WILL BE THE PRIMARY
CONCERN WITH ANY SEVERE STORMS.

THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE LATER THIS EVENING
BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS
AFTERNOON AND EVENING.

.HEAVY RAIN...
HEAVY RAIN WILL ALSO BE A CONCERN ACROSS MUCH OF THE AREA INTO
SUNDAY. THE HEAVIEST RAIN IS EXPECTED TO BEGIN THIS EVENING AND
CONTINUE OVERNIGHT. FLOODING COULD BE POSSIBLE... ESPECIALLY IN
LOW-LYING AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
SHOWERS AND SOME THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY INTO
MONDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT SOME GUSTY
WINDS MAY BE POSSIBLE. RAIN CHANCES WILL GRADUALLY SHIFT FROM
NORTHWEST TO SOUTHEAST SUNDAY AND SUNDAY NIGHT.

AFTER A BRIEF BREAK... LOW THUNDERSTORM CHANCES WILL RETURN TO
PARTS OF THE AREA THURSDAY AND CONTINUE INTO FRIDAY.

.HEAVY RAIN...
THE HEAVY RAIN WILL CONTINUE SUNDAY... ESPECIALLY DURING THE
MORNING HOURS. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE
POSSIBLE IN SOME LOCATIONS BY MONDAY. FLOODING WILL REMAIN A
CONCERN SUNDAY... ESPECIALLY IN LOW-LYING AND POORLY DRAINED
AREAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Local storm report, Sep 24, 7:14 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SAT SEP 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      5 S MABELLE             33.60N 99.13W
09/24/2016                   BAYLOR             TX   LAW ENFORCEMENT

            WATER COVERING THE ROAD AT THE INTERSECTION OF FM 422 AND
            210. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.

0635 PM     FLASH FLOOD      1 SE SEYMOUR            33.58N 99.25W
09/24/2016                   BAYLOR             TX   LAW ENFORCEMENT

            WATER COVERING FM 114 NEAR INTERSECTION WITH US HWY
            183/277. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.

&&

FM
Special weather statement, Sep 24, 7:19 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SAT SEP 24 2016

OKZ018-019-024-025-027>029-250045-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
719 PM CDT SAT SEP 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...EASTERN
CANADIAN...CENTRAL GRADY...SOUTHWESTERN LOGAN...WESTERN MCCLAIN...
NORTHWESTERN CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 745
PM CDT...

AT 716 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
KINGFISHER TO 6 MILES SOUTHWEST OF PIEDMONT TO NEAR TUTTLE TO NEAR
AMBER TO 4 MILES SOUTHEAST OF CHICKASHA...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHWESTERN NORMAN...EDMOND...MOORE...
MIDWEST CITY...DEL CITY...EL RENO...CHICKASHA...GUTHRIE...
NEWCASTLE...BLANCHARD...KINGFISHER...YUKON...BETHANY...MUSTANG...
WARR ACRES...THE VILLAGE...TUTTLE...PIEDMONT AND NICHOLS HILLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 153.
 INTERSTATE 40 BETWEEN MILE MARKERS 124 AND 156.
 INTERSTATE 44 BETWEEN MILE MARKERS 73 AND 137.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 8.

LAT...LON 3602 9746 3569 9738 3534 9743 3489 9749
      3494 9804 3530 9797 3561 9799 3588 9800
TIME...MOT...LOC 0016Z 262DEG 26KT 3582 9786 3558 9784 3530 9784 3516
9784 3500 9788

KURTZ
Special weather statement, Sep 24, 7:38 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT SAT SEP 24 2016

OKZ018-019-024-025-027>029-250130-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
738 PM CDT SAT SEP 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...EASTERN CANADIAN...
NORTHERN GRADY...SOUTHWESTERN LOGAN...NORTHWESTERN MCCLAIN...NORTHERN
CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 830 PM CDT...

AT 734 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF KINGFISHER TO 4 MILES SOUTHWEST OF PIEDMONT TO 3
MILES SOUTHEAST OF UNION CITY TO 4 MILES NORTHWEST OF CHICKASHA...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL CITY...
EL RENO...CHICKASHA...GUTHRIE...NEWCASTLE...BLANCHARD...PURCELL...
KINGFISHER...YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...
THE VILLAGE AND NOBLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 95 AND 165.
 INTERSTATE 40 BETWEEN MILE MARKERS 125 AND 171.
 INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 147.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.

LAT...LON 3565 9722 3535 9717 3504 9736 3496 9809
      3537 9796 3561 9796 3592 9800 3603 9737
TIME...MOT...LOC 0034Z 281DEG 19KT 3584 9785 3560 9782 3537 9788 3509
9797

KURTZ
Special weather statement, Sep 24, 7:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT SAT SEP 24 2016

OKZ023-027-037>039-044-TXZ086-089-090-250145-
COMANCHE OK-GRADY OK-COTTON OK-CADDO OK-TILLMAN OK-STEPHENS OK-
CLAY TX-ARCHER TX-WICHITA TX-
758 PM CDT SAT SEP 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN GRADY...
COTTON...SOUTHEASTERN CADDO...SOUTHEASTERN TILLMAN...NORTHWESTERN
STEPHENS...NORTHWESTERN CLAY...NORTHEASTERN ARCHER AND EASTERN
WICHITA COUNTIES UNTIL 845 PM CDT...

AT 753 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR FORT SILL TO 6 MILES NORTHEAST OF FAXON TO 7 MILES SOUTHEAST OF
CHATTANOOGA TO 4 MILES WEST OF COOKIETOWN TO NEAR BURKBURNETT TO NEAR
WICHITA FALLS...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...BURKBURNETT...WALTERS...IOWA PARK...CACHE...
ELGIN...HOLLIDAY...APACHE...GERONIMO...FLETCHER...CYRIL...
GRANDFIELD...TEMPLE...STERLING...PETROLIA...CEMENT...DEAN...
CHATTANOOGA AND RANDLETT.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 76.

LAT...LON 3497 9789 3473 9803 3381 9828 3374 9880
      3392 9877 3434 9869 3477 9861 3503 9844
TIME...MOT...LOC 0053Z 203DEG 17KT 3477 9834 3453 9850 3438 9853 3425
9853 3411 9855 3390 9856

KURTZ
Special weather statement, Sep 24, 8:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SAT SEP 24 2016

OKZ023-027-037>039-044-045-TXZ086-089-090-250245-
COMANCHE OK-GRADY OK-COTTON OK-CADDO OK-TILLMAN OK-JEFFERSON OK-
STEPHENS OK-CLAY TX-ARCHER TX-WICHITA TX-
847 PM CDT SAT SEP 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN GRADY...
COTTON...SOUTHEASTERN CADDO...SOUTHEASTERN TILLMAN...NORTHWESTERN
JEFFERSON...WESTERN STEPHENS...CLAY...ARCHER AND WICHITA COUNTIES
UNTIL 945 PM CDT...

AT 845 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CYRIL TO 4 MILES SOUTH OF ELGIN TO 4 MILES NORTHEAST OF GERONIMO
TO 3 MILES NORTHWEST OF WALTERS TO NEAR RANDLETT TO 4 MILES EAST OF
BURKBURNETT TO 8 MILES NORTHWEST OF SCOTLAND TO NEAR ARCHER CITY...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...DUNCAN...CHICKASHA...BURKBURNETT...
ANADARKO...MARLOW...HENRIETTA...WALTERS...WAURIKA...ARCHER CITY...
IOWA PARK...ELGIN...HOLLIDAY...COMANCHE...APACHE...GERONIMO...
RUSH SPRINGS...FLETCHER AND CYRIL.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 92.

LAT...LON 3341 9891 3382 9879 3410 9876 3482 9854
      3501 9838 3517 9834 3522 9778 3353 9807
TIME...MOT...LOC 0145Z 234DEG 16KT 3490 9818 3472 9827 3455 9835 3439
9836 3420 9849 3408 9849 3376 9856 3358 9862

KURTZ
Local storm report, Sep 24, 8:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT SAT SEP 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLASH FLOOD      LAWTON                  34.60N 98.42W
09/24/2016                   COMANCHE           OK   AMATEUR RADIO

            8-10 INCH DEEP WATER FLOWING ACROSS SW 11TH AND TENNESSEE
            STREET IN SOUTHERN PORTION OF LAWTON.

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:00 PM CDTFlash Flood WarningOUNFoard, Wilbarger3 hr
Sep 24, 7:40 PM CDTAreal Flood AdvisoryOUNBaylor, Foard, Wilbarger3 hr
Sep 24, 7:52 PM CDTAreal Flood WarningOUNFoard3 hr
Sep 24, 7:58 PM CDTSpecial Weather StatementOUNWichita47 min
Sep 24, 8:23 PM CDTAreal Flood AdvisoryOUNArcher, Clay, Wichita3 hr
Sep 24, 8:47 PM CDTSpecial Weather StatementOUNArcher, Clay, Wichita58 min
Sep 24, 9:27 PM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay2 hr
Sep 24, 11:54 PM CDTAreal Flood AdvisoryOUNArcher, Clay3 hr
Sep 24, 7:02 PM CDTSpecial Weather StatementOUNComanche43 min
Sep 24, 7:04 PM CDTSpecial Weather StatementOUNGarfield, Kingfisher41 min
Sep 24, 7:19 PM CDTSpecial Weather StatementOUNCanadian, Grady, Logan, Oklahoma26 min
Sep 24, 7:38 PM CDTSpecial Weather StatementOUNCleveland, Grady, Logan, Oklahoma52 min
Sep 24, 7:47 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Tillman3 hr
Sep 24, 8:17 PM CDTFlash Flood WarningOUNComanche, Cotton3 hr
Sep 24, 10:34 PM CDTAreal Flood AdvisoryOUNGrady, Stephens116 min
Sep 25, 5:24 AM CDTAreal Flood AdvisoryOUNJohnston3 hr
Sep 25, 9:43 AM CDTRiver Flood WarningOUNDewey, Major, Woodward8 hr
Sep 25, 9:55 AM CDTAreal Flood AdvisoryOUNJohnston, Marshall, Pontotoc3 hr

Nearby

Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.